Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Oct 23, 2012, 2:42 PM EDT. It took effect at Oct 24, 2012, 6:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2012, 2:42 PM EDT (18:42 UTC)
- In effect from
- Oct 24, 2012, 6:00 PM EDT
- Expired
- Oct 25, 2012, 4:57 AM EDT
- In force
- 11 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted, in the capitals the NWS used until 2016.
049 WHUS72 KJAX 231842 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 242 PM EDT TUE OCT 23 2012 AMZ470-472-474-241000- /O.NEW.KJAX.SC.Y.0039.121024T2200Z-121028T2200Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 242 PM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM EDT SUNDAY. * WINDS...NORTHEAST 20 TO 25 KNOTS WEDNESDAY NIGHT...INCREASING TO AROUND 30 KNOTS FRIDAY AND SATURDAY...WITH GUSTS TO GALE FORCE POSSIBLE. * WAVES/SEAS...6 TO 9 FEET WEDNESDAY NIGHT...BUILDING TO 13 TO 18 FEET FRIDAY AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
886 WHUS72 KJAX 240743 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 343 AM EDT WED OCT 24 2012 AMZ450-452-454-242200- /O.EXB.KJAX.SC.Y.0039.121025T1200Z-121028T0700Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 343 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 3 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 3 AM EDT SUNDAY. * WINDS...NORTHEAST 20 TO 25 KNOTS THURSDAY...INCREASING TO 25 TO 30 KNOTS FRIDAY AND SATURDAY WITH GUSTS TO GALE FORCE POSSIBLE. * WAVES/SEAS...8 TO 10 FEET THURSDAY NIGHT BUILDING TO 13 TO 15 FEET FRIDAY AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ470-472-474-242200- /O.EXT.KJAX.SC.Y.0039.121024T2200Z-121028T0700Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 343 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 3 AM EDT SUNDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS TONIGHT...INCREASING TO 30 TO 35 KNOTS FRIDAY AND SATURDAY WITH GUSTS TO GALE FORCE LIKELY. * WAVES/SEAS...7 TO 9 FEET TONIGHT...BUILDING TO 15 TO 22 FEET FRIDAY AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ENYEDI
783 WHUS72 KJAX 241409 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1009 AM EDT WED OCT 24 2012 AMZ470-472-474-242215- /O.EXT.KJAX.SC.Y.0039.121024T2200Z-121026T0200Z/ /O.NEW.KJAX.GL.A.0006.121026T0200Z-121028T1400Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 1009 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 10 PM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH SUNDAY MORNING. * WINDS...NORTHEAST 20 TO 25 KNOTS TONIGHT...INCREASING TO 30 TO 35 KNOTS FRIDAY AND SATURDAY WITH GUSTS TO GALE FORCE LIKELY. * WAVES/SEAS...7 TO 9 FEET TONIGHT...BUILDING TO 15 TO 22 FEET FRIDAY AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ450-452-454-242215- /O.CON.KJAX.SC.Y.0039.121025T1200Z-121028T0700Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 1009 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 3 AM EDT SUNDAY... * WINDS...NORTHEAST 20 TO 25 KNOTS THURSDAY...INCREASING TO 25 TO 30 KNOTS FRIDAY AND SATURDAY WITH GUSTS TO GALE FORCE POSSIBLE. * WAVES/SEAS...8 TO 10 FEET THURSDAY NIGHT BUILDING TO 13 TO 15 FEET FRIDAY AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PP
303 WHUS72 KJAX 241959 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 359 PM EDT WED OCT 24 2012 AMZ470-472-474-251000- /O.CON.KJAX.SC.Y.0039.121024T2200Z-121026T0200Z/ /O.CON.KJAX.GL.A.0006.121026T0200Z-121028T1400Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 359 PM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH SUNDAY MORNING... * WINDS...EAST TO NORTHEAST 20 TO 25 KNOTS TONIGHT AND THURSDAY INCREASING TO 35 KNOTS FRIDAY AND SATURDAY. * WAVES/SEAS...6 TO 9 FEET TONIGHT...BUILDING TO 16 TO 21 FEET FRIDAY AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ450-452-454-251000- /O.CON.KJAX.SC.Y.0039.121025T1200Z-121028T0700Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 359 PM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 3 AM EDT SUNDAY... * WINDS...NORTHEAST 20 KNOTS THURSDAY...INCREASING TO 25 TO 30 KNOTS FRIDAY AND SATURDAY WITH OCCASIONAL GUSTS TO GALE FORCE POSSIBLE. * WAVES/SEAS...5 TO 8 FEET THURSDAY BUILDING TO 9 TO 13 FEET FRIDAY AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
368 WHUS72 KJAX 250857 AAA MWWJAX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 457 AM EDT THU OCT 25 2012 AMZ470-472-474-251000- /O.CAN.KJAX.SC.Y.0039.000000T0000Z-121026T0200Z/ /O.CAN.KJAX.GL.A.0006.121026T0200Z-121028T1400Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 457 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WATCH HAS BEEN CANCELLED. TROPICAL STORM WARNING HAS REPLACED THE SMALL CRAFT ADVISORY AND GALE WATCH. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR THE LATEST FORECAST INFORMATION. $$ AMZ450-452-454-251000- /O.CAN.KJAX.SC.Y.0039.121025T1200Z-121028T0700Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- 457 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. TROPICAL STORM WARNING HAS REPLACED THE SMALL CRAFT ADVISORY. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR THE LATEST FORECAST INFORMATION. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 8:52 AM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Oct 23, 8:52 AM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 852 AM EDT TUE OCT 23 2012 .UPDATE... ONLY MINOR ADJUSTMENTS TO TEMPERATURE/DEWPOINT EXPECTED. ANOTHER MAINLY DRY DAY WITH HIGH PRESSURE ENTRENCHED ACROSS THE CAROLINAS...WITH PERHAPS A FEW SPRINKLES ALONG THE COAST SOUTH OF JAX IN NE FLOW. OTHERWISE...MOSTLY SUNNY TO PARTLY CLOUDY SKIES WILL PREVAIL...WITH HIGHS GENERALLY IN THE LOWER TO MID 80S. LOCALLY BREEZY CONDITIONS WILL BE POSSIBLE THIS AFTN ALONG THE COAST. && .AVIATION... PREVAILING VFR CONDITIONS EXPECTED. STRATOCUMULUS WILL CONTINUE ADVECTING ONSHORE AT TIMES...HOWEVER CIGS ARE EXPECTED TO BE ABOVE 3 KFT. BREEZY NE WINDS 12 KT WILL LIKELY GUST UP TO 20 KT NEAR THE COAST AND MAINLY AFFECT SSI AND CRG. && .MARINE... WITH OFFSHORE BUOYS IN THE 15-17 KT RANGE...WILL RETAIN SCEC FOR THE OUTER WATERS. NEARSHORE CONDITIONS OF AROUND 15 KT WILL CONTINUE THROUGH THE AFTN. CONDITIONS WILL WORSEN BY WEDNESDAY NIGHT TO SCA AS THE PRESSURE GRADIENT TIGHTENS AND SWELLS INCREASE AS TS SANDY BEGINS TO ACCELERATE NORTHWARD. BY THE WEEKEND HAVE CAPPED WINDS AT 30G40KT OVER THE OFFSHORE WATERS WHERE COMBINED SEAS NEAR 16 FT WELL OFFSHORE MAY BE GENERATED. OVERALL...DANGEROUS SURF AND SE ATLANTIC SEABOARD CONDITIONS ARE ANTICIPATED BY THU THROUGH THE WEEKEND. RIP CURRENTS: MODERATE RISK TODAY. HIGH RISK POSSIBLE WEDNESDAY WITH INCREASING ONSHORE FLOW. HIGH RISK WILL BE LIKELY LATE WEEK INTO THE WEEKEND WITH INCREASED EASTERLY SWELL. BREAKER HEIGHTS WILL LIKELY SURPASS 7 FT BY LATE FRI INTO THE WEEKEND...AND A HIGH SURF ADVISORY WILL LIKELY BE NEEDED. && .PRELIMINARY POINT TEMPS/POPS... AMG 81 57 83 60 / 0 0 10 10 SSI 77 65 80 67 / 10 20 20 20 JAX 81 61 83 63 / 10 10 20 20 SGJ 81 68 83 72 / 10 20 20 30 GNV 84 59 85 62 / 10 10 20 20 OCF 86 61 87 64 / 10 10 20 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/TRABERT/MCALLISTER
Hazardous weather outlook, Oct 23, 3:44 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 344 AM EDT TUE OCT 23 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-240900- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 344 AM EDT TUE OCT 23 2012 ...MODERATE RISK OF RIP CURRENTS... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... INCREASING SEAS IN ONSHORE FLOW WILL RESULT IN AN ENHANCED RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... CONTINUED ONSHORE FLOW WILL RESULT IN A PROLONGED PERIOD OF ENHANCED RIP CURRENT RISK INTO THE WEEKEND. TROPICAL STORM SANDY IS FORECAST TO TRACK NORTH-NORTHEAST THROUGH THE BAHAMAS AND EAST OF THE FORECAST AREA BY THE END OF THE WEEK AND INTO NEXT WEEKEND. IN ADDITION TO ENHANCING THE THREAT OF RIP CURRENTS AND POSSIBLE HIGH SURF ALONG THE COASTAL AREAS...SMALL CRAFT ADVISORY CONDITIONS WILL BE EXPECTED OVER THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.